Alert archive / Montana / High Wind Watches in 2012

High Wind Watch 27, NWS Great Falls, MT

September 29, 2012

NWS Great Falls, MT issued this high wind watch at Sep 29, 2012, 2:22 PM MDT. It took effect at Oct 1, 2012, 12:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 29, 2012, 2:22 PM MDT (20:22 UTC)
In effect from
Oct 1, 2012, 12:00 PM MDT
Expired
Sep 30, 2012, 2:12 PM MDT
In force
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

232 
WWUS75 KTFX 292022
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
222 PM MDT SAT SEP 29 2012

MTZ009-048-301100-
/O.NEW.KTFX.HW.A.0027.121001T1800Z-121002T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CHOTEAU
222 PM MDT SAT SEP 29 2012

...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY MORNING. 

* TIMING AND MAIN IMPACT: STRONG WINDS ARE POSSIBLE OVER THE ROCKY
  MOUNTAIN FRONT MONDAY AFTERNOON THROUGH TUESDAY MORNING.

* WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR
  65 MPH ARE POSSIBLE.

* OTHER IMPACTS: THE STRONG WINDS COULD CAUSE AREAS OF BLOWING
  DUST AND DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE
  VEHICLES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS AND
  LOGAN PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
3 follow-up statements
849 
WWUS75 KTFX 300304
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
904 PM MDT SAT SEP 29 2012

MTZ009-048-301300-
/O.CON.KTFX.HW.A.0027.121001T1800Z-121002T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CHOTEAU
904 PM MDT SAT SEP 29 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH TUESDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY MORNING. 

* TIMING AND MAIN IMPACT: STRONG WINDS ARE POSSIBLE OVER THE 
  ROCKY MOUNTAIN FRONT MONDAY AFTERNOON THROUGH TUESDAY MORNING. 

* WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 
  65 MPH ARE POSSIBLE.

* OTHER IMPACTS: THE STRONG WINDS COULD CAUSE AREAS OF BLOWING 
  DUST AND DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE 
  VEHICLES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS 
  PASS...LOGAN PASS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
379 
WWUS75 KTFX 300959
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
359 AM MDT SUN SEP 30 2012

MTZ009-048-302200-
/O.CON.KTFX.HW.A.0027.121001T1800Z-121002T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CHOTEAU
359 AM MDT SUN SEP 30 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH TUESDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY MORNING. 

* TIMING AND MAIN IMPACT: STRONG WINDS ARE POSSIBLE OVER THE 
  ROCKY MOUNTAIN FRONT MONDAY AFTERNOON THROUGH TUESDAY MORNING. 

* WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 
  65 MPH ARE POSSIBLE.

* OTHER IMPACTS: THE STRONG WINDS COULD CAUSE AREAS OF BLOWING 
  DUST AND DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE 
  VEHICLES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS 
  PASS...LOGAN PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
260 
WWUS75 KTFX 302012
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
212 PM MDT SUN SEP 30 2012

MTZ009-048-010400-
/O.UPG.KTFX.HW.A.0027.121001T1800Z-121002T1800Z/
/O.NEW.KTFX.HW.W.0036.121001T1800Z-121002T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CHOTEAU
212 PM MDT SUN SEP 30 2012

...HIGH WIND WARNING IN EFFECT FROM NOON MONDAY TO NOON MDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM NOON MONDAY TO NOON MDT
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING AND MAIN IMPACT: STRONG WINDS ARE EXPECTED OVER THE
  ROCKY MOUNTAIN FRONT MONDAY AFTERNOON THROUGH TUESDAY MORNING.

* WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR
  65 MPH ARE EXPECTED.

* OTHER IMPACTS: THE STRONG WINDS COULD CAUSE AREAS OF BLOWING 
  DUST AND DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE 
  VEHICLES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS AND
  LOGAN PASS...ON THE GOING TO THE SUN ROAD IN GLACIER NATIONAL
  PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Sep 29, 11:23 AM MDT, 2 hours 59 minutes earlier.

Area forecast discussion, Sep 29, 11:23 AM MDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1123 AM MDT SAT SEP 29 2012

.UPDATE...
AN UPPER LEVEL DISTURBANCE CONTINUES TO MOVE EASTWARD THROUGH
NORTH CENTRAL MONTANA THIS MORNING. THIS DISTURBANCE IS A BIT
STRONGER THEN PREVIOUS FORECASTED...THUS LIGHT RAIN SHOWERS
CONTINUE TO MOVE EASTWARD ACROSS CENTRAL MONTANA THIS MORNING. THE
GOOD NEWS...IS THAT THESE RAIN SHOWERS ARE GENERALLY LIGHT...AND
QUICK MOVING...WITH MOST AREAS ONLY RECEIVING A TRACE OF RAINFALL.
A FEW HUNDREDTHS IS POSSIBLE FROM THE STRONGER SHOWERS THOUGH. THE
ISOLATED PRECIP WILL CONTINUE INTO THE AFTERNOON...AS THE AIRMASS
BECOMES A BIT UNSTABLE. A RUMBLE OF THUNDER IS ALSO POSSIBLE.
AFTERNOON TEMPERATURES LOOK ON TRACK...WITH THE MILD START ALREADY
IN MANY PLACES THIS MORNING. THE REST OF THE FORECAST FOR TODAY
LOOKS ON TRACK. BRUSDA

&&

.AVIATION...
UPDATED 1722Z.
A WEAK UPPER LEVEL DISTURBANCE WILL KEEP A SLIGHT CHANCE OF SHOWERS
OR THUNDERSTORMS IN THE REGION THROUGH THE AFTERNOON. SURFACE WINDS
WILL REMAIN BREEZY AND GUSTY THROUGH THE AFTERNOON AS WELL BUT
DIMINISH QUICKLY IN THE EVENING. VFR CONDS WILL PREVAIL THROUGH THE
NEXT 24 HOURS.

&&

.FIRE WEATHER...
DRY CONDITIONS WITH WARMER THAN NORMAL TEMPERATURES EXPECTED ACROSS
MOST OF THE REGION TODAY. BREEZY WINDS WILL DEVELOP OVER THE CENTRAL
AND HI-LINE FIRE ZONES BUT SLIGHTLY COOLER TEMPERATURES SHOULD KEEP
MINIMUM HUMIDITIES IN THE 20-30 PERCENT RANGE...THOUGH A HANDFUL OF
LOCATIONS MAY SEE NEAR-CRITICAL FIRE WEATHER CONDITIONS FOR A
SHORT PERIOD THIS AFTERNOON. FIRE WEATHER HIGHLIGHTS FOR THIS AFTN
ARE NOT ANTICIPATED AT THIS TIME.

NEXT PERIOD OF CONCERN IS MON AFTN AS BROAD AREA OF HUMIDITIES IN
THE TEENS TO LOW 20S WILL COMBINE WITH INCREASING WINDS AHEAD OF THE
STRONG CANADIAN FRONTAL SYSTEM DUE TO ARRIVE EARLY TUES.  POTENTIAL
IS INCREASING FOR WIDESPREAD NEAR-CRITICAL FIRE WEATHER CONDITIONS
AND FIRE WEATHER HIGHLIGHTS MAY BE NEEDED.
WARANAUSKAS

&&

.PREV DISCUSSION...
/ISSUED 600 AM MDT SAT SEP 29 2012/
TODAY THROUGH MONDAY EVENING...SATELLITE IMAGERY THIS MORNING SHOWS
WEAK UPPER LEVEL TROF OVER FAR SOUTHWESTERN MT WITH ASSOCIATED
MOISTURE BAND STRETCHING FROM EASTERN/CENTRAL IDAHO BACK INTO
NORTHWEST MT.  A SECOND NARROW BAND OF PACIFIC MOISTURE IS CLOSE
BEHIND IN ERN WASH/ORE.  FORECAST MODELS IN GOOD AGREEMENT THAT ALL
THESE ELEMENTS WILL GRADUALLY PUSH EASTWARD THROUGH THE STATE
TODAY...BRINGING ISOLATED SHOWERS AND A FEW THUNDERSTORMS THIS AFTN
OVER SOUTHWEST MT AND INCREASED CLOUDINESS...BUT NO PRECIPITATION...
FOR CENTRAL AND HI-LINE COUNTIES.  SLIGHT COLD AIR ADVECTION AND
NORTHWEST FLOW ALOFT WITH THE TROF PASSAGE WILL KEEP HIGH
TEMPERATURES IN THE MID-UPPER 70S TODAY. THE SYSTEM EXITS THE
FORECAST AREA THIS EVENING AND STRONG HIGH PRESSURE RIDGE NEAR THE
CALIFORNIA COAST BUILDS INTO THE NRN ROCKIES ON SUNDAY...REMAINING
OVER OUR REGION ON MON.  EXPECT MOSTLY FAIR SKIES BOTH DAYS WITH
TEMPS IN THE LOW-MID 70S ON SUN THEN WARMING BACK TO UPPER 70S TO
LOW 80S ON MON. WILL BE KEEPING A CLOSE EYE ON WINDS FOR FIRE
WEATHER CONCERNS ON MONDAY AFTN AS MODELS SHOW SOME BREEZY TO GUSTY
CONDITIONS DEVELOPING AHEAD OF THE SHARP CANADIAN COLD EXPECTED ON
EARLY TUES. WARANAUSKAS

TUESDAY THROUGH SATURDAY...MODELS HAVE BEGUN TO AGREE SIGNIFICANTLY
ON A PATTERN CHANGE STARTING MID TUESDAY. A SURFACE COLD FRONT LOOKS
TO MOVE SOUTHEAST THROUGH NORTH-CENTRAL MONTANA LATE TUESDAY
AFTERNOON OR EVENING. WIDESPREAD CHANCES FOR LIGHT PRECIPITATION
LOOK POSSIBLE WITH THIS FRONT AND THREE LONG TERM MODELS MODELS NOW
AGREE ON THIS. AHEAD OF THE FRONT NEAR CRITICAL FIRE WEATHER
CONDITIONS ARE POSSIBLE ACROSS MUCH OF CENTRAL MONTANA AS GUSTY
WINDS COMBINE WITH THE CURRENT DRY AIRMASS. BEHIND THE FRONT
TEMPERATURES WILL QUICKLY DROP BY AS MUCH AS 20 DEGREES WITH THE
POTENTIAL FOR PRECIPITATION SPREADING ACROSS NORTH CENTRAL AND
CENTRAL MONTANA OVERNIGHT. WITH THE CONFIDENCE OF ALL MODELS
AGREEING HAVE BUMPED POPS UP ACROSS MUCH OF THE AREA FOR THE LATE
TUESDAY TO EARLY THURSDAY TIME FRAME. POPS ARE GENERALLY CHANCE OVER
THE PLAINS WITH LIKELY OVER THE ROCKIES AND HIGHER TERRAIN. FAR
SOUTHWEST MONTANA MAY NOT GET QUITE THE SHOT AT PRECIPITATION AS THE
MAJORITY OF MOISTURE LOOKS TO WANT TO SHY AWAY FROM THE AREA.
MODELS HAVE CHANGED THEIR TUNE FROM HAVING A SEPARATE SECOND FRONT
PASS THROUGH THURSDAY OPTING TO MAKE THIS ONE PERSISTING EVENT. MID
THURSDAY PRECIPITATION CHANCES SHOULD MOVE OFF TO THE EAST AND
LINGERING MOISTURE MAY ALLOW FOR A STRAY SHOWER OR TWO BUT POP WILL
DROP OFF QUITE A BIT. THE REGION SHOULD STAY UNDER A SOMEWHAT
UNSTABLE NORTH NORTHWEST FLOW AND THUS GENERALLY PARTLY CLOUDY SKIES
AND SLIGHT CHANCES FOR PRECIPITATION MAY MOVE IN AND OUT OF THE
FORECAST AS THE MODEL RUNS SHIFT. THE ONE VERY HIGH CONFIDENCE
PHENOMENA IS THAT TEMPERATURES WILL BE MUCH COOLER THROUGH THE
PERIOD WITH HIGHS OVER THE PLAINS GENERALLY IN THE 50S...LOW 40S
OVER HIGHER TERRAIN...AND SOUTHWEST VALLEYS PERHAPS TOUCHING 60.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  78  44  73  45 /  20   0   0   0
CTB  75  39  70  39 /  10   0   0   0
HLN  76  45  75  43 /  20   0   0   0
BZN  76  38  75  36 /  20  10   0   0
WEY  66  29  67  26 /  20  20   0   0
DLN  74  40  75  39 /  20  10   0   0
HVR  79  42  72  40 /  10   0   0   0
LWT  76  42  70  40 /  20   0   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Sep 29, 3:57 AM MDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
357 AM MDT SAT SEP 29 2012

MTZ008>015-044>055-301000-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
357 AM MDT SAT SEP 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SIGNIFICANTLY COLDER TEMPERATURES AND AREAS OF PRECIPITATION ARE
EXPECTED BEHIND A COLD FRONT PASSING THROUGH THE AREA TUESDAY.
ACCUMULATING MOUNTAIN SNOWS WILL BE POSSIBLE ALONG WITH A RAIN
SNOW MIX IN THE PLAINS AND VALLEYS. WINTER WEATHER HIGHLIGHTS MAY
BE NEEDED FOR THIS EVENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

High Wind Watches in Montana, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.